My last period was jan302015 Lasted 3 days I've not taken pills. i have pinkish brown discharge.

Patient

Q: My last period was jan302015. Lasted 3 days . I've been off my birth control pills for 3 days . For 2 days I have light pink brown discharge on my underwear in the morning but throughout the day I have nothing. I've had unprotected sex because we want our second child . What can this mean?

Doctor

A:   Hi,
Thanks for the query.
I understand your concern.
If you have stopped your birth control pills recently, the bleeding you had could be withdrawal bleeding.
Usually withdrawal bleeding could be lighter than usual periods.
Sometimes spotting can be seen after bleeding for few days.
After stopping pills, it will take some time for recurrence of ovulation.
If you are having doubt regarding pregnancy, please go for urine pregnancy test once.
If test gives negative result, track your ovulation in the next cycle and plan intercourse around that period, which will increase the possibility of pregnancy.
Take care.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews